MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported they do not monitor the temperature of their cidex® opa solution prior to use, and the cidex® opa solution was used for manual reprocessing on cpap instruments that were released and used on patients.There is no report of any patient injuries or infections.The instructions for use (ifu) states the solution must be at a minimum 68 degrees f for high level disinfection and should be measured prior to use.As a matter of policy, advanced sterilization products (asp) has decided to report cases where a customer does not follow the ifu when processing their instruments in cidex® opa solution since asp is not able to guarantee it has been high level disinfected.
 
Additional Manufacturer Narrative
An asp clinical education consultant advised the customer that efficacy cannot be assured if cidex® opa does not meet the minimum temperature specifications and reviewed with the customer the instructions for use.The customer also reported discontinuing use of cidex® opa.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
D4: lot #: correction from n/a to unk.H3: asp.Investigation summary: the investigation included a review of the batch history record, complaint trending by lot number, system risk analysis (sra) and supplier evaluation.The batch history record could not be reviewed as the lot number was not available.Complaint trending could not be performed as the lot number was not available.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the supplier was not notified as the issue was not identified as a manufacturing or functional issue.The likely assignable cause of this issue was due to user error as the cidex® opa solution temperature was not monitored prior to use according to the instructions for use.A customer letter will be sent regarding the minimum required temperature of the solution.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CIDEX OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA
MDR Report Key10880807
Report Number2084725-2020-50278
Device Sequence Number11484229
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20390
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/09/2020
02/11/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date01/04/2021
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1